MAUDE Adverse Event Report: COVIDIEN LIFSHLD 3ML 18X1 R.BLT; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN LIFSHLD 3ML 18X1 R.BLT; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881202033
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported when used to access a vile, the blunt tip cored the orange rubber seal top of the vial.A particle of the orange rubber was found floating in the syringe prior to injection to the patient.
 
Additional Manufacturer Narrative
Additional information the device history record (dhr) was not performed during this investigation as the lot number provided in the complaint record is an invalid lot number.All dhrs are reviewed and approved by quality prior to release of product.There were no samples received with this complaint, therefore, an examination of the reported condition could not be made.The reported condition is not confirmed.Previous complaints have been issued for a similar event in which the user was utilizing round blunt needles instead of blunt fill needles.For the previous events, an investigation was performed, and the root cause was identified as the cardinal health market website incorrectly recommended (round blunt needle only) as a substitute for the bd blunt fill needle 18g x 1¿ to customers.The cardinal health market provides suggested alternatives for national brand codes, and codes that are showing on backorder.These alternatives are generated through system logic by looking at input description which determines its corresponding category.This is coupled with cardinal health internal data cards that determine if the code is a ¿similar¿, ¿same¿, or ¿equivalent¿ code, based on different data attributes.It was determined that the data card for this subcategory was correct and distinguished between a blunt cannula and a blunt fill cannula not allowing these two codes to provide crossed references.During the investigation, it was determined that the bd item code had an incorrect input description.The input description was ¿needle blunt 18g x 1in¿, which led this code to be identified as blunt cannula rather than a blunt fill cannula.Since this code was identified as a blunt cannula, it was showing up as an available cross.The incorrect product has been removed from the database.The investigation pertains to the item code in which the previous complaints were issued.This complaint pertains to the same failure, except the item code is a syringe combo.Based on this analysis, this is the root cause of the failure.An assessment is being done to determine if further action is required based on the investigation results identified through this complaint.A corrective and preventative action (capa) was issued to further investigate the failure and implement corrective/preventive actions.This complaint will be used for tracking and trending purposes.

Brand Name
LIFSHLD 3ML 18X1 R.BLT
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key12258448
Report Number1017768-2021-00966
Device Sequence Number11541218
Product Code FMI
UDI-Device Identifier10884521082908
UDI-Public10884521082908
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881202033
Device Catalogue Number8881202033
Device Lot Number817033
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/24/2021
Patient Sequence Number1